MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number KL-BS001U3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a chemosafelock bag spike where the customer reported a leakage during infusion.There was no serious injury/death, no blood loss, no unprotected chemo exposure, no delay in critical therapy, no adverse operator consequences, and no med/surg intervention required.The device(s) was changed out/replaced with no further problems encountered.Mating device is kl-af30l1ay.Type of procedure was preparation the medication involved was 5fu.One physical sample was received in the opened package.Upon visually checking the sample, tearing was confirmed on the top surface of main seal.We connected the sample to our in-house saline bottle and applied pressure to the bottle.As a result, leakage occurred at the damaged portion on the top surface of the sample.There was patient involvement but no patient harm.
 
Additional Manufacturer Narrative
The device was received for evaluation.The investigation is pending.
 
Additional Manufacturer Narrative
A series of photos was shared by the customer that illustrate a drop of water coming from a tear over the seal.There were no additional damage or anomalies were observed.The item and lot information are shown in the photos.One used list #kl-bs001u3, chemosafelock bag spike was returned for complaint evaluation.As received, there was a small tear over the top seal, no additional damage or anomalies were observed.The sample was primed and leaks through the tear were observed.Once the device was dissembled, the tear over the seal and a curved/deformed spike were observed.Complaint of leakage can be confirmed.The probable cause is due to a deformation on spike happening due to a conveyer damage during the manufacturing molding process.The probable cause of the tear on the seal is unknown.A dhr lot review, was performed and no relevant commodities, discrepancies, anomalies or nonconformances were identified that might lead to the condition reported by the customer.

Brand Name
CHEMOSAFELOCK BAG SPIKE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20692142
Report Number9617594-2024-01615
Device Sequence Number8659322
Product Code FPA
UDI-Device Identifier00840619023676
UDI-Public(01)00840619023676(17)270401(10)13972993
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKL-BS001U3
Device Lot Number13972993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED KL-AF30L1AY, MFR UNK.
Patient SexUnknown